Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Theorem of Kuratowski-Suslin for measurable mappings

Author: Andrzej Wiśniewski
Journal: Proc. Amer. Math. Soc. 123 (1995), 1475-1479
MSC: Primary 28A20
MathSciNet review: 1283566
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The purpose of this paper is to describe these Borel mappings on a separable complete metric space X which transform every measurable set (with respect to some measure $\mu$ on X) onto a measurable one. It is shown that a one-to-one Borel mapping f on X fulfills the above property if and only if the measure $\mu$ is absolutely continuous with respect to the measure ${\mu _f}$ (an image of $\mu$ under the mapping f). Our results are a generalization of the classical results of Suslin and Kuratowski.

References [Enhancements On Off] (What's this?)

  • S. D. Chatterji, Singularity and absolute continuity of measures in infinite dimensional spaces, Probability theory on vector spaces (Proc. Conf., Trzebieszowice, 1977), Lecture Notes in Math., vol. 656, Springer, Berlin, 1978, pp. 17–23. MR 521017
  • Srishti D. Chatterji and Vidyadhar Mandrekar, Quasi-invariance of measures under translation, Math. Z. 154 (1977), no. 1, 19–29. MR 443066, DOI
  • Ryszard Engelking, Topologia ogólna, Państwowe Wydawnictwo Naukowe, Warsaw, 1975 (Polish). Biblioteka Matematyczna. Tom 47. [Mathematics Library. Vol. 47]. MR 0500779
  • K. Kuratowski, Topology. Vol. I, Academic Press, New York-London; Państwowe Wydawnictwo Naukowe, Warsaw, 1966. New edition, revised and augmented; Translated from the French by J. Jaworowski. MR 0217751
  • I. P. Natanson, Theorie der Funktionen einer reellen Veränderlichen, Akademie-Verlag, Berlin, 1954 (German). MR 0063424
  • K. R. Parthasarathy, Introduction to probability and measure, The Macmillan Co. of India, Ltd., Delhi, 1977. MR 0651012
  • G. E. Šilov and B. L. Gurevič, Integral, mera i proizvodnaya. Obshchaya teoriya, Second revised edition, Izdat. “Nauka”, Moscow, 1967 (Russian). MR 0219686
  • A. V. Skorohod, Integration in Hilbert space, Springer-Verlag, New York-Heidelberg, 1974. Translated from the Russian by Kenneth Wickwire; Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 79. MR 0466482
  • M. Suslin, Sur une definition des ensembles mesurables B sans nombres transfinis, C. R. Acad. Sci. Paris 164 (1917), 89.
  • Joel Zinn, Admissible translates of stable measures, Studia Math. 54 (1975/76), no. 3, 245–257. MR 400376, DOI

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A20

Retrieve articles in all journals with MSC: 28A20

Additional Information

Keywords: Borel sets, measurable and nonmeasurable sets, Borel mappings, measurable mappings, absolute continuity of measures, admissible translations of measures
Article copyright: © Copyright 1995 American Mathematical Society